Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 18, 2022, 8:15 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Apr 19, 2022, 8:00 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 8:15 PM EDT (00:15 UTC)
- In effect from
- Apr 19, 2022, 8:00 AM EDT
- Expired
- Apr 19, 2022, 10:21 AM EDT
- In force
- 2 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
350 WHUS42 KMHX 190015 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 815 PM EDT Mon Apr 18 2022 NCZ196-203>205-191015- /O.EXP.KMHX.BH.S.0001.000000T0000Z-220419T0000Z/ /O.NEW.KMHX.BH.S.0002.220419T1200Z-220420T0000Z/ /O.CON.KMHX.SU.Y.0009.000000T0000Z-220419T0200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 815 PM EDT Mon Apr 18 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...The beaches from Duck to Cape Lookout. * WHEN...For the High Surf Advisory, until 10 PM EDT this evening. For the Beach Hazards Statement, from 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-199-190115- /O.EXP.KMHX.BH.S.0001.000000T0000Z-220419T0000Z/ West Carteret-Coastal Onslow- 815 PM EDT Mon Apr 18 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The Rip Current Risk for the southern beaches has been decreased to Moderate Tuesday. $$
3 follow-up statements
228 WHUS42 KMHX 190148 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 948 PM EDT Mon Apr 18 2022 NCZ196-203>205-191400- /O.EXT.KMHX.SU.Y.0009.000000T0000Z-220419T1000Z/ /O.CON.KMHX.BH.S.0002.220419T1200Z-220420T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 948 PM EDT Mon Apr 18 2022 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 6 to 8 feet in the surf zone. For the Beach Hazards Statement, dangerous rip currents. * WHERE...The beaches from Duck to Cape Lookout. * WHEN...For the High Surf Advisory, until 6 AM EDT Tuesday. For the Beach Hazards Statement, from 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
663 WHUS42 KMHX 190845 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 445 AM EDT Tue Apr 19 2022 NCZ196-203>205-192045- /O.CAN.KMHX.SU.Y.0009.000000T0000Z-220419T1000Z/ /O.CON.KMHX.BH.S.0002.220419T1200Z-220420T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 445 AM EDT Tue Apr 19 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Dangerous rip currents. * WHERE...The beaches from Duck to Cape Lookout. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:15 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
284 WHUS42 KMHX 191421 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1021 AM EDT Tue Apr 19 2022 NCZ196-203>205-191530- /O.CAN.KMHX.BH.S.0002.000000T0000Z-220420T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 1021 AM EDT Tue Apr 19 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 18, 2:28 PM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Apr 18, 2:28 PM EDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
228 PM EDT Mon Apr 18 2022
.SYNOPSIS...
A complex low pressure system will move through Eastern NC this
afternoon and evening, lifting off the Mid-Atlantic coast
tonight. High pressure builds back over the area Tuesday and
will persist over the region through late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Mon...Deepening low pressure system will track
through the area this afternoon, then lift north of the area
this eve and tonight. Active wx continues through this eve with
several concerns.
Widespread light to moderate rain with iso embedded thunderstorms
ongoing this afternoon. With PWats approaching 1.75", moderate
to heavy rain may result in minor localized flooding with storm
total QPF amts 1-2" with locally higher amts. Highest amts
likely east of the low track, predominantly along HWY 17. SPC
continues to outlook the immediate coast in a Marginal Risk for
severe wx. Weak, mostly elevated, instability may develop this
afternoon in the warm sector and combined with the favorable
deep layer shear may support organized convection for a few
hours during afternoon and early eve. Veering low level
kinematics continue to yield some impressive helicity values
300-500 m2/s2 along the immediate coast. Best chances for strong
to severe storms through 8 PM east of Hwy 17, with potential
for an isolated tornado and/or damaging winds. The strongest
convection will likely occur offshore near the Gulfstream, but
cannot rule out rotating supercells near the immediate coast.
Strong E/SE winds will continue along the coast, with gusts
45-50 mph for NOBX, Hatteras/Ocracoke Islands, and Eastern
Carteret. Wind Advisory in effect for these areas.
Coastal flooding and high surf remains another concern, for
more info see Tides/CF section below.
The low will quickly lift northward along the Mid-Atlantic coast
overnight. Precip will taper off from SW to NE late this
afternoon and evening. Skies rapidly clear with CAA ensuing on
the cool side of the low late tonight allowing lows to fall into
the low 40s inland, upper 40s to low 50s for the beaches.
&&
.SHORT TERM /TUESDAY/...
As of 230 PM Mon...Upper trough will continue to dig through
the eastern US with high pressure building in from west. This
should result in a fairly pleasant spring day with gusty WNW
winds. Low level thickness values support temps below climo with
highs in low to mid 60s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 310 AM Monday...High pressure builds back over the area on
Tuesday with dry weather expected into the weekend.
Tuesday night through Monday...Upper trough will continue to
migrate east through New England states and into the North
Atlantic by Thursday, followed by broad ridging aloft building
across the Southeastern states Friday through the weekend. At
the surface, high pressure builds south from the Mid-Atlantic
states on Wednesday and off the coast by Thursday, then the
ridge axis shifts offshore of the Carolinas leading to a warming
trend through the extended period with no precipitation
expected. Temps warm into the 80s for inland locations by Friday
into the weekend, with 70s along the coast.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through Tuesday/...
As of 230 PM Mon...Widespread sub-VFR cigs expected to persist
through the first part of tonight. Cigs may bounce between IFR
and MVFR but expect generally IFR through 2-4z, then improving
to MVFR, then VFR around or shortly after 06z with skies grad
clearing from west to east. Widespread rain and iso tstms this
afternoon will grad taper off from SW to NE late this afternoon
and evening. SE wind gusts 15-25 kt will diminish this afternoon
with flow becoming WNW. WNW winds will gust 20-25 kt late Tue
morn and afternoon.
LONG TERM /Tuesday night through Saturday/...
As of 315 AM Sunday...VFR conditions expected through Saturday.
&&
.MARINE...
SHORT TERM /through Tuesday/...
As of 230 PM Mon...Latest obs show E/S winds 20-30 kt gusting
to 25-35 kt, with seas 7-11 ft. Low pressure will strengthen
along the stalled front to the south, and will track just inland
this afternoon, lifting north toward the Mid-Atlantic coast
tonight. Strong E/SE 20-30 continue with gusts 35-45 kt. Seas
will peak at 7-14 ft this afternoon and early eve. Gales
continue for the Pamlico Sound and all coastal waters through
this eve. SCAs continue for the western rivers and northern
sounds/river, though could see occasional gusts to 35 kt,
particularly near the mouth of the rivers. Winds turn WNWerly
20-25 kt on the backside of the low overnight with seas falling
to 5-8 ft after midnight. SCA conditions will persist for the
coastal waters through Tuesday with a pinched NW pressure
gradient bringing northwesterly winds of 15-25 kt courtesy of
wedging high pressure. These winds will keep seas elevated at
4-6 feet for the outer portions of the coastal waters through at
least Tuesday afternoon.
LONG TERM /Tuesday night through Saturday/...
As of 315 AM Monday...Winds and seas subside below SCA levels
by Tuesday night as high pressure builds over the waters from
the west, with decent boating conditions expected through
Friday.
&&
.TIDES/COASTAL FLOODING...
As of 230 PM Monday...Minor water level rises, 1-2 ft above
ground level (agl), will continue for low lying areas adjacent
to the Crystal Coast, Neuse, Pamlico/Pungo Rivers and adjacent
waterways today with strong east/southeast winds. Continued
Coastal Flood Advisories for these locations. Rough surf
continues with minor beach erosion possible for the beaches
north of Cape Lookout. High Surf Advisory continues from Cape
Lookout to Duck. Minor water level rises will be possible for
soundside Hatteras Island this evening on the backside of the
low as the flow becomes westerly, which could result in rapid
water level rise, though will hold off on additional Coastal
Flood Advisory for the soundside OBX at this time.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
Coastal Flood Advisory until 7 PM EDT this evening for NCZ080-
081-094-194>196-199.
High Surf Advisory until 8 PM EDT this evening for NCZ196-
203>205.
Wind Advisory until 7 PM EDT this evening for NCZ196-203>205.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ136-
137.
Gale Warning until 8 PM EDT this evening for AMZ135-150-152-
154-156-158.
Small Craft Advisory until 6 PM EDT Tuesday for AMZ131-230-231.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...DAG
AVIATION...DAG/CQD
MARINE...DAG/CQD
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 18, 7:01 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 701 PM EDT Mon Apr 18 2022 NCZ029-044>047-079>081-090>092-094-193-194-198-192315- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 701 PM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-203>205-192315- East Carteret-Northern Outer Banks-Ocracoke Island-Hatteras Island- 701 PM EDT Mon Apr 18 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-192315- West Carteret-Coastal Onslow- 701 PM EDT Mon Apr 18 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:55 AM EDT | Frost Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 30 hr |
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.